MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION ILED7 SURGICAL LIGHT; LIGHT, SURGICAL, CEILING MOUNTED

BAXTER HEALTHCARE CORPORATION ILED7 SURGICAL LIGHT; LIGHT, SURGICAL, CEILING MOUNTED
Model Number 4068310
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported an iled 7 ceiling trio burned a patient.The patient was undergoing a right partial knee replacement in the operating room.The procedure lasted one and a half hours in which three iled lights were utilized.The patient had a history of ¿sensitive skin¿.When the surgical drape (ioban) was removed, the patient¿s skin was removed along with the adhesive ioban drape.The patient reportedly had a ¿teacup size and shape burn at the top of the surgical incision site.¿ the customer described the burn as ¿a full thickness burn with tissue necrosis.¿ the patient was provided with an unknown ointment and in home wound care.The customer reported that the treatment for the patient¿s burn is ongoing, and that the patient met with a plastic surgeon and ¿will likely need surgery for wound debridement¿ in the future.Warnings include overlapping fields of illumination of several lamp heads with high lighting intensities can cause tissue damage.The ifu states ¿overlapping field of illumination of several lamp heads with high lighting intensities can cause tissue damage.With early onset of tissue dehydration, separate the overlapping fields of illumination of multiple lamp heads and reduce the lighting intensity of the lamp heads.¿ additionally, the ifu states according to the laws of physics, visible light also produces heat in the operating area.If the fields of illumination of more than one lamp head overlap, high illumination levels are created, which may lead to tissue dehydration especially with longer periods of exposure and reduced blood circulation, to tissue damage.In case of reduced blood circulation or any symptoms of tissue dehydration, the lighting intensity must be reduced.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: h3, h6, h7, h9 an h11.H11: upon discussion with the customer, the customer stated they did not receive the recall letter.Additionally, the customer confirmed the light heads were being used simultaneously, the autofocus was not used, and the lights were set to high intensity.A qualified baxter technician was sent to the site and inspected the lighting system and found the lights to be performing according to product specifications.All fa-2024-035 information is now available at the customer site.On july 1, 2025, it was confirmed that the default setting for light intensity when switching on the lights is now 50%.On july 30, 2025, the upgrade was installed on the ipad.In summary, due to the overlap of light fields with high intensity settings without the use of autofocus, the illumination intensity in the surgical area was increased.This can occur with 3 lights, but also with 2 lights with high intensity settings.The customer has been educated on the correct use of the device.A device history review revealed no issues that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
ILED7 SURGICAL LIGHT
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER MEDICAL SYSTEMS GMBH + CO. KG
carl zeiss straã¿å¸e 7-9.
saalfeld thuringen 07318
GM   07318
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22554219
Report Number3007143268-2025-00054
Device Sequence Number21257699
Product Code FSY
UDI-Device Identifier00887761968288
UDI-Public(01)00887761968288
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4068310
Device Catalogue Number4068310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3007143268-05/24/24-001-
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown